MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO BIMETRIC STEM INSERTER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. ECHO BIMETRIC STEM INSERTER; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: 192512 echo por fmrl red lat rppnc 12x140 lot number 65679278.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : device in process to return.
 
Event or Problem Description
It was reported that the echo bimetric stem inserter threads sheared off of the stem implant during impacting.The procedure was completed using another stem.There is no additional information available at the time of this report.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.An echo bimetric stem inserter was returned and evaluated against the complaint.The part and lot of the inserter were verified to match the complaint.Visual inspection found the tip of the threaded shaft to be fractured.The fractured portion was not returned.Rings of wear are present around the threaded shaft near the center and the fracture location.The connector of the threaded shaft has been dinged and scratched.The strike plate shows signs of being impacted.The opening in the handle that receives the strike plate is scratched and dinged.The channel in the inserter's shaft has been dinged.Scuffing can be seen inside the channel.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ECHO BIMETRIC STEM INSERTER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17469814
Report Number0001825034-2023-01826
Device Sequence Number7090564
Product Code LXH
UDI-Device Identifier00880304466296
UDI-Public(01)00880304466296(11)170926(10)105850
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-555619
Device Lot Number105850
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H10
Patient SexMale